MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54750017545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient was presented with l4 burst fracture and underwent spinal fusion procedure.Post-op, the screw at the right side of l5 was broken.Patient underwent revision surgery for removal of the screw.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Post op x-rays and ct for l3-5 minimally invasive pedicle screw fixation for l4 burst fracture.Presumably this instrumentation was placed as an internal brace for the fracture/ no interbody graft was present and we would not expect bony fusion across 3 vertebral bodies.External hardware failure is expected with this construct given the biomechanical mobility of the spinal segment in a young patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: no immediately adjacent pre-existing surface defects identified that could contribute to crack propagation of fracture.Fracture surface examination of the fractured screw identified progressive striations or beach marks through the cross-section of the rods until subsequent mechanical failure.The fracture does appear to be the result of cyclic fatigue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA VOYAGER SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7081858
Report Number1030489-2017-02443
Device Sequence Number1399300
Product Code NKB
UDI-Device Identifier00643169501126
UDI-Public00643169501126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143375
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Catalogue Number54750017545
Device Lot NumberH5212090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer01/12/2018
04/09/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/25/2018
04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR